Q:

Does progesterone delay your period?

A:

Quick Answer

According to CT Fertility, progesterone may delay the onset of a woman's period. The ovaries usually secrete progesterone after ovulation, but some women receive progesterone as a component of fertility treatment. Progesterone alters the lining of the uterus, making the interior surface better able to support an implanted embryo if the woman becomes pregnant. Progesterone may also raise a woman’s body temperature during the last part of her menstrual cycle.

Continue Reading

Full Answer

CT Fertility explains that some side effects may occur after progesterone therapy. One of the most common complaints is an itchy vaginal discharge. Yeast infections are also common side effects of progesterone therapy. Neither complication is likely to interfere with efforts to become pregnant.

While CT Fertility explains that progesterone is a commonly prescribed medication, the law requires that all forms of the drug be packaged with a warning packet. This packet explains that some birth defects have been correlated with the use of synthetic progesterone; however, CT Fertility argues that naturally occurring progesterone is less likely to cause such problems.

Administration of progesterone typically occurs in one of two ways, according to CT Fertility. Many women receive an intramuscular injection, while others choose a vaginal suppository instead. The vaginal suppository may cause a discharge and necessitate the use of a sanitary napkin until the medication is completely absorbed

Learn more about Side Effects
Sources:

Related Questions

Explore